Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nontoric Hamiltonian circle actions
on four-dimensional symplectic orbifolds


Authors: S. F. Singer, J. Talvacchia and N. Watson
Journal: Proc. Amer. Math. Soc. 127 (1999), 937-940
MSC (1991): Primary 58Fxx
DOI: https://doi.org/10.1090/S0002-9939-99-04767-X
MathSciNet review: 1487340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct four-dimensional symplectic orbifolds admitting
Hamiltonian circle actions with isolated fixed points, but not admitting any Hamiltonian action of a two-torus. One example is linear, and one example is compact.


References [Enhancements On Off] (What's this?)

  • [AH] Ahara, K. and A. Hattori, 4 dimensional symplectic $S^1$-manifolds admitting moment map, J. Fac. Sci. Univ. Tokyo Sect. IA, Math. 38 (1991), 251-298. MR 93b:58048
  • [At] Atiyah, M. F., Convexity and commuting Hamiltonians, Bull. London Math. Soc. 14 (1982), 1-15. MR 83e:53037
  • [Au] Audin, M., Hamiltoniens périodiques sur les variétés symplectiques compactes de dimension 4, Géometrie symplectique et méchanique, Proceedings 1988, C. Albert ed., Springer Lecture Notes in Math. 1416 (1990). MR 91f:57013
  • [GS] Guillemin, V. and S. Sternberg, Convexity properties of the moment mapping I, Invent. Math. 67 (1982), 491-513. MR 83m:58037
  • [K] Karshon, Y., Periodic Hamiltonian flows on four-dimensional manifolds, Trans. AMS, submitted. (Available electronically at dg-ga/9510004.)
  • [LT] Lerman, E. and S. Tolman, Hamiltonian torus actions on symplectic orbifolds and toric varieties, Trans. AMS. 349 (1997), 4201-4230. (Available electronically at dg-ga/9511008.) MR 98a:57043
  • [T] Tolman, S., Examples of Non-Kaehler Hamiltonian Torus Actions, Invent. Math., to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58Fxx

Retrieve articles in all journals with MSC (1991): 58Fxx


Additional Information

S. F. Singer
Affiliation: Department of Mathematics, Haverford College, Haverford, Pennsylvania 19041
Email: ssinger@haverford.edu

J. Talvacchia
Affiliation: Department of Mathematics, Swarthmore College, Swarthmore, Pennsylvania 19081
Email: jtalvac1@swarthmore.edu

N. Watson
Affiliation: Department of Mathematics, The Wharton School, University of Pennsylvania, Philadelphia, Pennsylvania 19104

DOI: https://doi.org/10.1090/S0002-9939-99-04767-X
Received by editor(s): July 8, 1997
Additional Notes: The second author was supported in part by a fellowship from the American Association of University Women and NSF grant DMS 9304580.
Communicated by: Peter Li
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society